MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE
Catalog Number 03P80-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Other lot used: product#: 03p76-25, description: eg7+, lot#: n19105, expiration date: 02/13/2019, mfg date: 04/15/2019.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care was contacted by a customer regarding i-stat 6+ and eg7+ cartridges that yielded a suspected a discrepant sodium, potassium, hematocrit and hemoglobin result on a patient.There was no patient information available at the time of this report.(b)(6).There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The testing between eg7+ and 6+ cartridges was 1 hour 2 mins.The customer was advised that the test needs to be done within 30 minutes after collection for na, k, hct & hb per i-stat system manual 714258-01 rev o.It is suspected that the second sample was clotted, and cause for the customer complaint was due to poor sample handing.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 07/19/2019.A review of the device history records confirmed the lots passed finished goods release criteria.Retain cartridge test results from lot n19105 met the acceptance criteria found in q04.01.003 rev.Ad, appendix 1- product complaint level 2 and level 3 investigation procedure.Due to the expiry date of lot k18209 (24-apr-19) retain testing could not be performed.Retain cartridge test results from a previous incident for lot k18209 did not meet the acceptance criterion for suppressed results found in q04.01.003 rev.Ad, appendix 1- product complaint level 2 and level 3 investigatio,n procedure.No deficiency has been identified lot n19105.A previous unrelated deficiency was identified for higher than expected rate of suppressed results for lot k18209.Quality record 681812 was initiated to investigate to root cause.

Brand Name
I-STAT 6+ CARTRIDGE
Common Device Name
6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8715895
Report Number2245578-2019-00155
Device Sequence Number11183928
Product Code JGS
UDI-Device Identifier10054749000088
UDI-Public10054749000088
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2019
Device Catalogue Number03P80-25
Device Lot NumberK18209
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1